MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE

BOSTON SCIENTIFIC CORPORATION AXIOS; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Model Number M00553670
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2020 that a hot axios stent was to be implanted to treat a pancreatic pseudocyst during an endoscopic ultrasound (eus) guided drainage procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the stent completely came off the delivery system when the first flange was attempted to be deployed.The fully deployed stent was removed and another axios stent was used to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: problem code 1484 captures the reportable event of stent prematurely deployed.Block h10: a hot axios stent and delivery system were returned for analysis.Visual examination of the returned device found the stent was received completely deployed and the delivery system was received in position 4.The outer sheath was kinked near the luer section.A destructive inspection was necessary to destroy the delivery system; the outer sheath was found detached.The outer diameter of the stent was measured and was found to be within specifications.No other issues with the stent and delivery system were noted.The reported event of stent premature deployment could not be confirmed; this failure occurred during the procedure and it is not possible to replicate in the laboratory of analysis.Taking all available information into consideration, the investigation concluded that the reported event and the observed failures were likely due to factors encountered during the procedure.It may be that how the device was handled or manipulated, and/or the anatomy of the patient, limited the performance of the device and contributed to stent premature deployment.It may be that the physician felt some resistance during removal which caused the physician to use excessive force trying to remove the device causing the outer sheath to kinked and detached.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.A labeling review was performed, and from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description

Brand Name
AXIOS
Common Device Name
PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10472387
Report Number3005099803-2020-03632
Device Sequence Number2828560
Product Code PCU
UDI-Device Identifier08714729979333
UDI-Public08714729979333
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K192043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2021
Device Model NumberM00553670
Device Catalogue Number5367
Device Lot Number0024896255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2020
Initial Date Received by Manufacturer 08/10/2020
Supplement Date Received by Manufacturer09/08/2020
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date10/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;